Contact Us

*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 


Cell Phone 

Street Address 

Zip Code 



   * Date Gardasil Was Given

Please describe side effects:

For verification purposes, please answer the below question:

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Another Mother Blames Gardasil for Daughter’s Illness

Mar 2, 2009 | Parker Waichman LLP

Gardasil is in the news again.  This time, a 17-year-old woman and her mother will be participating in an Internet forum concerning serious reactions the daughter suffered following a Gardasil injection, said Press Republican.

This is not the first time patients have complained about similar, serious, adverse reactions to the controversial cervical cancer injection.

  • After one Gardasil injection, a 13-year-old girl was diagnosed with Acute Pancreatitis, was hospitalized for over three months, and underwent two surgeries to remove Pseudocysts.  Her family filed a petition for vaccine compensation, seeking damages from the government. 
  • A group of Australian researchers found young women there who received the drug were five to 20 times likelier to suffer rare and severe allergic reactions
  • In the U.S., a 20-year-old woman suffered a stroke after receiving a second Gardasil injection
  • Two women overseas died after receiving their Gardasil injections.
  • Three young women died in the U.S. days after Gardasil was administered.
  • A 14-year-old girl experienced debilitating headaches, fainting spells, and arthritis-like stiffness and became so dizzy she could barely walk, was hospitalized, missed nearly one month of school, and suffered a seizure.
  • Another 13-year-old began showing signs of a degenerative muscle disease after her third Gardasil injection; she is almost completely paralyzed.

Following a Gardasil injection, a 16-year-old girl is sick with constant exhaustion and nausea; hair falling out in clumps, ongoing fainting episodes, numbness, and paralysis; dangerously low blood pressure; and severe back spasms that cause her to stop breathing.  The family is convinced the reactions are a result of Gardasil vaccinations, which in her case, were given with a meningitis vaccine.

Despite all of these claims, Merck & Co. maintains that Gardasil—the three-shot inoculations that claim to prevent some—not all—types of the human Papillomavirus (HPV)—are safe.

In this recent case, 17-year-old Kirstie receive her first injection last February and then fell ill with headaches, dizziness, confusion, and lethargy.  Kirstie received her second Gardasil dose last April, said Press Republican, and was not improving.  Her mother, Debbie LaBombard Cook, told Press Republican, “In June, she had a grand-mal seizure, and we almost lost her. Now, she has auto-immune disease, a brain disease.”  Kirstie is now being treated with 14 pills three times daily.

According to the Centers for Disease Control (CDC), said Press Republican. Over 23 million Gardasill doses have been administered in the United States, with the CDC receiving about 12,000 reports of adverse events.  While 94 percent were deemed non-serious—fainting or pain and swelling at the injection site—the remainder, which were deemed serious, were found to be random reactions since experts were unable to locate a similar pattern, said Press Republican.

Kirstie and Debbie will be participating in an audio-streamed segment on KRFC FM Public Radio in Fort Collins, Colorado, which can also be accessed via Internet at 8:00 PM Monday, reported Press Republican.  "There is no test that says 100 percent that these problems are caused by Gardasil, but if enough people hear about this and share information, it might get someone's attention,” Debbie Cook told Press Republican.

Other articles
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo